MAUDE Adverse Event Report: COLOPLAST A/S PED FOLYSIL CATH 3ML CH10/5; SILICONE FOLEY CATHETER

COLOPLAST A/S PED FOLYSIL CATH 3ML CH10/5; SILICONE FOLEY CATHETER
Model Number AA61101002
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, something was sticking out of the end of the foley catheter.It appeared to be metal.When the end user inserted the device into her son he was cut up pretty bad.The issue has since been resolved.
 
Event or Problem Description
Additional information received indicated a piece of metal was sticking out the tip of the catheter.The patient's mother inserts the catheters herself (and she reported that she was trained to do so).The metal caused some bleeding.She spoke with a nurse on the phone but no medical attention was needed.The issue has since been resolved.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the additional event information and the conclusion of the investigation.After receiving this complaint, we searched for other complaints and we didn't find other complaints on the lot number 6634460.Checking the quality databases revealed no anomaly in connection with the described defect.Unfortunately no sample is available from the customer and we cannot go further than the documentary investigation, which didn't reveal any anomaly recorded during production.The product reference aa61101002 lot number 6634460 was made with the intermediate product aa611080 lot number 6447574 according the ifu sh2115 , there are a warning: pediatric catheters of diameters 06.08 and 10ch may include a stylet that facilitates their insertion before insertion, make sure that the stylet can move in the catheter and examine the end of the catheter to ensure that the stylet is positioned perfectly inside the catheter and does not come out of an eye.It is concluded that the risks identified are still acceptable and considered as safe.Our clinical assessment concluded: urethral catheterization with indwelling catheters is a common urological procedure aa6110 pediatric folysil catheter is sold worldwide for diagnostic or therapeutic purpose this type of device must only be used by trained and experienced professionals.

Brand Name
PED FOLYSIL CATH 3ML CH10/5
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8902994
Report Number9610711-2019-00029
Device Sequence Number253937
Product Code EZL
UDI-Device Identifier03600040127100
UDI-Public03600040127100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberAA61101002
Device Catalogue NumberAA6110
Device Lot Number6634460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;